Mississippi, 2001Tornado in Mississippi, August 13, 2001
August 13, 2001 · NWS LIX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 13, 2:00 PM CST, 50 minutes earlier.
Area forecast discussion, Aug 13, 2:00 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 PM CDT MON AUG 13 2001
...FLASH FLOOD WATCH CANCELED FOR SOUTH MISSISSIPPI AND PARTS OF
SOUTH CENTRAL AND SOUTHEAST LOUISIANA
FINALLY...SOME RELIEF IN STORE FROM THE WET PATTERN EXPERIENCED OVER
THE PAST FEW DAYS. UPPER LEVEL ENERGY WHICH HAD DOMINATED OUR WX
PATTERN PREVIOUSLY LOOKS TO HAVE SHIFTED EASTWARD BACK TOWARDS SW
LOUISIANA. WITH THE EXCEPTION OF THE SOUTHERN PARISHES...MOST OF THE
CONVECTION BREAKING OUT ACROSS THE CWA/PWA MORE ON THE LINE OF A
SUMMERTIME REGIME PATTERN. THIS WOULD LIKELY INHIBIT ANY WIDESPREAD
PRECIP COVERAGE AND SUBSEQUENT FLOODING PROBLEMS. THEREFORE...WILL
DROP FFA FROM THIS AFTERNOON/S PACKAGE CONSISTENT WITH JAN AND MOB.
LOOKING PAST TONIGHT...A WEAK SFC TROF IS FORECAST TO DROP INTO THE
CENTRAL GULF COAST REGION TUESDAY WHICH WOULD JUSTIFY SLIGHTLY
HIGHER POPS ACROSS THE SOUTHERN ZONES BEFORE THE TROF WASHES OUT ON
WEDNESDAY. IN ADDITION...FORECAST SOUNDINGS INDICATE PW/S DROPPING
BELOW TWO INCHES STARTING TONIGHT WITH CONSIDERABLY DRIER MID AND
UPPER LEVEL AIR WORKING ITS WAY INTO THE LOWER MISSISSIPPI AS
INDICATED BY FORECAST TIME HEIGHTS. THIS CONSISTENT WITH THE AVN
SOLUTION BRINGING THE SW RIDGE EASTWARD INTO THE CENTRAL GULF COAST
REGION AND PERSISTING THROUGH THURSDAY. THIS WOULD THEN IMPLY MORE
OF A SEASONAL FORECAST FOR THE NEXT THREE DAYS WITH MAINLY AFTERNOON
SCT CONVECTION THE ONLY REAL CONCERN. NEXT GOOD SHOT AT RAIN PROGGED
FOR FRIDAY AS ANOTHER TROF OUT OF THE CENTRAL SECTIONS DROPS INTO
THE SOUTHEAST STATES ON FRIDAY. WILL STAY CONSISTENT PAST FRIDAY
WITH A CHANCE FOR RAIN EACH DAY THROUGH MONDAY.
THX FOR QUICK COORD JAN...PRELIM NUMBERS...
MCB 070/091/070/093 3302 BTR 072/090/072/093 3402
MSY 075/090/075/092 4513 GPT 074/088/073/089 4513
.NEW...NONE
LA...NONE.
MS...NONE.
09
In the hours before
Special weather statement, Aug 13, 9:14 AM CST, 5 hours 36 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1015 AM MON SUN AUG 13 2001
...A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTH MISSISSIPPI AND
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST LOUISIANA.
.SYNOPSIS...
A WARM AND UNSTABLE AIRMASS WILL PERSIST ACROSS SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI THROUGH TONIGHT AS ANOTHER UPPER AIR
DISTURBANCE DROPS INTO THE CENTRAL GULF COAST REGION LATER TODAY.
.THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED
ACROSS THE FORECAST AREA TODAY AND CONTINUING THROUGH THE EVENING
HOURS. TORRENTIAL RAINFALL WITH FREQUENT LIGHTNING CAN BE EXPECTED.
A FEW THUNDERSTORMS MAY PRODUCE BRIEF AND GUSTY OUTFLOW WINDS.
WIDESPREAD SEVERE THUNDERSTORMS THOUGH ARE NOT EXPECTED.
.FLOODING...
LOCALIZED STREET FLOODING IN URBAN AND LOW LYING AREAS CAN ALSO BE
EXPECTED AS THESE THUNDERSTORMS DEVELOP. RAINFALL RATES AROUND TWO
INCHES PER HOUR WILL BE POSSIBLE WITH LOCAL RAINFALL AMOUNTS
APPROACHING FOUR INCHES PER HOUR AROUND THE HEAVIER RAINS.
RIVER AND SMALL STREAM FLOODING MAY ALSO BE A PROBLEM IF HEAVY
RAINFALL BECOMES WIDESPREAD.
.ACTIONS...
EMERGENCY MANAGEMENT PERSONNEL SHOULD CLOSELY MONITOR AREAS WHERE
DRAINAGE IS SLOW AND LOCALIZED FLOODING OFTEN OCCURS. OTHERWISE...NO
OTHER ACTIONS SHOULD BE NECESSARY AT THIS TIME.
FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Tornado, Pearl River
- When
- August 13, 2:50 PM CST
- Where
- Pearl River County, Carriere
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.583, -89.667
A weak tornado touched down briefly knocking down a few trees.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, August 13, 20011 death · 1 event
- Rip Current in Indiana, August 13, 20011 death · 1 event
- Flash Flood in Virginia, August 13, 2001$450,000 · 1 event
- Lightning Strikes in New York, August 13, 20011 injured · $200,000 · 2 events
- Lightning Strike in New Jersey, August 13, 2001$100,000 · 1 event
- Lightning Strike in South Carolina, August 13, 2001$50,000 · 1 event
- Flash Flooding and Damaging Wind in Arizona, August 13, 2001$41,000 · 3 events
- Lightning Strike in Arizona, August 13, 2001$40,000 · 1 event
- Lightning Strike in New Jersey, August 13, 20013 injured · 1 event
- Flash Flood and Flooding in New York, August 13, 20013 events
- High Surf in Hawaii, August 13 to 14, 20013 events
- Hail and Damaging Wind in New York, August 13, 2001$10,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264098.